The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Why do liver enzymes fall after 2nd nivo/ipi infusion?

Forums General Melanoma Community Why do liver enzymes fall after 2nd nivo/ipi infusion?

  • Post
    Beany
    Participant
      Hello everyone,

      I looked on the web but couldn’t find anything. My liver enzymes fell which apparently is good.

      Pre Infusion 2 Pre Infusion 3
      AST (GOT) 77 39
      ALT(GPT) 204 60

      Could it be a sign the combo is working?

      Sincerely appreciate you all and this forum,

      Adam

    Viewing 1 reply thread
    • Replies
        Bubbles
        Participant
          Hi Adam,

          I have seen no data to support the assumption that liver enzymes decrease after patients attain their second infusion of ipi/nivo. As a matter of fact, elevated liver enzymes can be an unwanted side effect of immunotherapy and all immunotherapy side effects tend to increase over time/exposure to therapy and occasionally rear their ugly heads in a rather random fashion. In your case, however, it would seem to me that your the initial elevations in your liver function values may have been related to the mets you had in your liver and hopefully, due to the combo, they are now shrinking, thus leading to your decreased lab values. Alternatively, perhaps these values have decreased due to the steroids that I seem to recall your doc was giving you simultaneously with your infusions.

          Hope that helps. Celeste

            Beany
            Participant
              Hello celeste,
              Thank you for taking the time to reply. As always, you are extremely helpful. I hope the liver mets are increasing.
              Sincerely,
            tkoss
            Participant
              mine rose after a week of Tylenol, substituting for asprin (blood thinning issue in advance of surgery.

              when i discontinued Tylenol levels dropped.

                Beany
                Participant
                  Thank you too for your reply tkoss.
                  Regards,
            Viewing 1 reply thread
            • You must be logged in to reply to this topic.
            About the MRF Patient Forum

            The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

            The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.